Alert archive / Virginia / River Flood Warnings in 2021
River Flood Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Jul 27, 2021, 5:09 AM EDT for Mecklenburg County, Virginia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 5:09 AM EDT (09:09 UTC)
- Expired
- Jul 27, 2021, 10:13 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allen Creek at BOYDTON-ALLEN CREEK (ALKV2). The gauge peaked at 15.49 ft at Jul 27, 2021, 6:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02079640, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
787 WGUS41 KAKQ 270909 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wakefield VA 509 AM EDT Tue Jul 27 2021 ...The National Weather Service in Wakefield VA has issued a Flood Warning for the following rivers in Virginia... Allen Creek near Boydton affecting Mecklenburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this afternoon at 515 PM EDT. && VAC117-272115- /O.NEW.KAKQ.FL.W.0024.210727T0909Z-000000T0000Z/ /ALKV2.1.ER.210727T0746Z.210727T0830Z.000000T0000Z.NO/ 509 AM EDT Tue Jul 27 2021 The National Weather Service in Wakefield has issued a * Flood Warning for the Allen Creek near Boydton. * From early this morning until further notice. * At 4:30 AM EDT Tuesday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 4:30 AM EDT Tuesday was 15.3 feet. * Forecast...No forecast is available for this location. * Impact...At 16.5 feet, Hayes Mill Road begins to flood about 100 Feet east of Allen Creek. * Flood History...This crest compares to a previous crest of 15.3 feet on 03/12/1968. && LAT...LON 3670 7842 3675 7833 3663 7826 3661 7830 $$ 44
1 follow-up statement
525 WGUS81 KAKQ 271413 FLSAKQ Flood Statement National Weather Service Wakefield VA 1013 AM EDT Tue Jul 27 2021 ...The Flood Warning is cancelled for the following rivers in Virginia... Allen Creek near Boydton affecting Mecklenburg County. VAC117-271515- /O.CAN.KAKQ.FL.W.0024.000000T0000Z-210727T1413Z/ /ALKV2.1.ER.210727T0746Z.210727T1000Z.210727T1122Z.NO/ 1013 AM EDT Tue Jul 27 2021 ...The Flood Warning for the Allen Creek near Boydton has been cancelled... The Flood Warning is cancelled for the Allen Creek near Boydton. * At 8:30 AM EDT Tuesday the stage was 13.3 feet. * Flood stage is 15.0 feet. * The river has crested and has now fallen below flood stage. No additional flooding is expected. * Forecast...The river level will continue to fall today. && LAT...LON 3670 7842 3675 7833 3663 7826 3661 7830 $$ Brown
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Jul 27, 4:03 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 27, 4:03 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 403 AM EDT Tue Jul 27 2021 .SYNOPSIS... A frontal boundary will wash out across the region today as weak high pressure builds in from the north. A stronger cold front crosses the region Friday with high pressure building in on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 335 AM EDT Tuesday... Latest MSAS shows pcpn with an area of low pressure across NC while a frontal bndry remains nrly stnry across nrn VA. This bndry is progged to weaken/wash out as it pushes se towards the coast today. What it will do is be the trigger for aftrn convection to dvlp along left-over bndrys (including sea-breeze). Otw, weak high pressure builds in from the nw. Although no svr storms are expected, lclly hvy downpours will be psbl in any storm given high PW's and light bndry layer flow. Thus, will have chc PoPs along the NC/VA border on south with the highest PoPs ivof the Albemarle Sound. This is the MRGNL area in the day1 ERO. Highs upr 80s-lwr 90s. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... As of 335 AM EDT Tuesday... Eve PoPs across the se this eve will shift se towards the nrn OB after midnite. Otw, warm and humid with lows upr 60s-lwr 70s. NW flow aloft Wed will likely result in anthr chc for late aftrn/eve convection to dvlp. Right now, models show the lwr Md ern shore and ne NC (sea-breeze induced) to have the best storm chcs. Otw, pt sunny with highs low-mid 90s except upr 80s at the beaches. Lows Wed nite upr 60s-lwr 70s. Pt/mstly sunny ahead of an apprchg cold front Thurs. Models show sct convection dvlpng late aftrn/eve across the nrn third of the fa. Will keep low chc PoPs across those areas aftr 21Z. Highs upr 80s- lwr 90s. Lows Thurs nite upr 60s-mid 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 335 AM EDT Tuesday... Flow aloft conts out of the NW this weekend with the upr lvl ridge remaining across the nations mid section. A cold front is progged to sag south across the area Fri only to stall across the Carolinas this weekend. This keeps the chc for convection across the south Fri. Highs upr 80s-lwr 90s. Mainly dry/cooler conditions Sat with highs in the mid 80s. Another front potentially moves through late Sun/early Mon with highs in the 80s to around 90F and a chc for showers/tstms. Shower/tstm chances shift to the S on Mon with highs mainly in the 80s. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... As of 130 AM EDT Tuesday... Pcpn assctd with the upr lvl disturbance that moved across VA last eve has shifted south into NC. Meanwhile, a frontal bndry is draped across nrn VA. Rather quiet in-btwn these systms with mainly VFR CIGS. Although the TAF period will start off with VFR conditions, abundant low lvl moist will likely result in areas of stratus/fog dvlpng towards sunrise. Any stratus will likely be blo 1K ft, so went with a TEMPO group for later tonite. The frontal bndry will wash out across the area Tues but leave behind bndrys (including sea-breeze) that addntl convection should fire up on aftr 18Z Tue. Still to early to include any tstm attm. Lght/Vrbl winds tonite, bcmg south inland and se blo 10 ks along the coast Tue. Outlook... Typical summer diurnal convection psbl during the mid week period. A higher chance for convection Thu night/Fri across the N with the next cold frontal passage. && .MARINE... As of 355 AM EDT Tuesday... Winds are expected to remain sub-SCA during this week into the weekend outside of convection. Early this morning, winds were SW or W 5-10 kt over the waters. Waves were 1-2 ft and seas were around 2 ft. A frontal boundary will wash out across the region today, as weak high pressure builds in from the north. Winds will start out WSW 5-10 kt this morning, become W or NW before turning to the SE or S this aftn. S winds 5-10 kt tonight will become SW overnight into Wed morning. A weak trough moves south over the local waters Wed morning, with W winds then shifting to the SE or S Wed aftn. Generally S winds on Thu, potentially increasing to 10-15 kt during the aftn. SSW winds Thu night will shift to the NW or W late Thu night into Fri morning, as a cold front drops across the area. Seas of 2-3 ft and waves of 1-2 ft continue through late week. By late Thu night, seas of 3-4 ft and waves of 2-3 ft will be briefly possible. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...LKB/MPR AVIATION...MPR MARINE...RMM/TMG
Hazardous weather outlook, Jul 27, 3:34 AM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 334 AM EDT Tue Jul 27 2021 MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525- 280745- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 334 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-280745- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 334 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms this afternoon and evening may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 11:12 PM EDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1112 PM EDT Mon Jul 26 2021
VAZ062-510-511-270345-
Goochland-Western Hanover-Eastern Louisa-
1112 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOUISA...CENTRAL
GOOCHLAND AND WEST CENTRAL HANOVER COUNTIES...
At 1112 PM EDT, a strong thunderstorm was located near Hadensville,
moving southeast at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Hadensville, Gum Spring, Bumpass, Montpelier, Orchid, Sandy Hook,
Vontay, Irwin, Mabelton, Cuckoo, Dabneys, Yanceyville, Fredericks
Hall, Othma, Locust Creek and Apple Grove.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3794 7804 3803 7778 3780 7760 3768 7791
3769 7791 3769 7793 3768 7795 3766 7797
3790 7807
TIME...MOT...LOC 0312Z 323DEG 21KT 3791 7794
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg | 102 min |
| Jul 26, 9:07 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 53 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg | 2 hr |
| Jul 26, 9:16 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex | 44 min |
| Jul 26, 9:47 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg | 3 hr |
| Jul 26, 11:12 PM EDT | Special Weather Statement | AKQ | Goochland | 33 min |
| Jul 27, 5:47 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
Nearby
River Flood Warnings in Virginia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.